MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the patient presented with an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.It was stated that after a gore® excluder® aaa contralateral leg endoprosthesis (plc) was advanced outside of the sheath, it was tried to retract the plc back into the sheath.It was stated that due to that the device started to deploy and that it deployed in an unintended position.It was realized that after the device catheter was retracted through the sheath, the leading end separated from the device catheter.It was possible to remove the separated leading end with mosquito scissors through the valve of the sheath.The procedure was successfully completed.
 
Additional Manufacturer Narrative
B5: updated.The device was not returned for evaluation.The evaluation was completed using information and photos provided from the field sales associate.The device evaluation showed the following: the delivery catheter was broken at the trailing olive.The leading end had pulled out of trailing olive.The device had been deployed off the catheter.The deployment line for the device was extending out of the catheter deployment line lumen, indicating the deployment knob had not been pulled for the device.The findings from the evaluation are consistent with the physician¿s observations.The excluder instructions for use (ifu) clearly states: do not advance the device outside of the sheath while tracking it into position.Catheter breakage or premature deployment have occurred.Do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.Catheter breakage or separation or premature deployment have occurred.Do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.The cause for the catheter separation could not be determined from the currently available information.The attempt to withdraw an undeployed endoprosthesis through the introducer sheath may have contributed to the catheter separation.
 
Event or Problem Description
It was reported that the patient presented with an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.It was stated that during the advancement of the gore® excluder® aaa contralateral leg endoprosthesis (plc) positioning issues occurred and that the device was deployed in an inadequate position.It was reported that the patient presented with an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.It was stated that after a gore® excluder® aaa contralateral leg endoprosthesis (plc) was advanced outside of the sheath, it was tried to retract the device back into the sheath.It was stated that due to that the device started to deploy and it deployed in an unintended position.It was realized that after the device catheter was retracted through the sheath, the leading end separated from the catheter.It was possible to remove the separated leading end with a mosquito scissor through the valve of the sheath.The procedure was successfully completed.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9795141
Report Number3013164176-2020-00032
Device Sequence Number19563486
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberPLC231400
Device Catalogue NumberPLC231400
Device Lot Number20685031
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR